Page 1 of 3 123 LastLast
Results 1 to 10 of 26

Thread: Well it seems I'm back to my old self :)

  1. #1
    Member RatherBeSkating's Avatar
    Join Date
    Jun 2009
    Location
    UK
    Posts
    80

    Default Well it seems I'm back to my old self :)

    Just want to say a big thank you to all on this forum. Not been here long but without you and your info I wouldn't have been able to get to the stage I'm at.

    Basically, my skin is fine now

    Read up on here about clonidine and Melanotan-II, two treatments that jumped out on me. My doctor refused me clonidine so I bought it online, aswell as the melanotan which isn't licensed for himan consumption. However, despite the risks, my skin is looking nice these days I'm very very dark right now, which hides the rosacea incredibly well, thank to melanotan, and when I would normally have a severe flush, the clonidine stops it about half way anyway, so my skin isn't going from pasty white to bright red in a couple of seconds anymore.

    It's gonna take a lot of upkeep (Weekly tanning sessions, daily injections, and daily pill taking) but for the first time in a long time I'm really happy. My social anxiety that I've had for so long, first because of acne, then because of rosacea is finally getting better. Just today I was at the hairdressers having a right good chat with the hairdresser, whilst the studio was full of beautiful women, which normally would have made me very nervous and edgy.

    It's not the ideal situation. Injecting hurts, its awful, and I find I'm having lots of headaches recently, bad ones, but these could be from lack of sleep due to working nights and going to college through the day. Clonidine gives me wicked dry mouth aswell

    I just wanted to thank you all, and let you know I'll probably still hang around the forums, and knowing my luck, will be back with rosacea in full bloom at some point, but until then, thanks to everyone who posts here, you've change at least one persons life

    Will post a pic of myself after I get ready for work.

  2. #2
    Member RatherBeSkating's Avatar
    Join Date
    Jun 2009
    Location
    UK
    Posts
    80

    Default

    There it, me as of right now, I think I'm looking pretty good for a change
    Attached Images

  3. #3
    Senior Member MissD's Avatar
    Join Date
    Apr 2009
    Posts
    471

    Default

    I hesitate to say this because I'm glad you've got the rosacea under control, but I don't think it's a very good idea to purchase clonodine online without a prescription. Not only is it illegal, but it's dangerous. Your doctor probably didn't give it to you for a reason and when purchasing things online like that it could be contaminated. Melotonin, too, could potentially have bad side effects as it hasn't even been approved by the FDA for human use, as you've said. Further, you're at an increased risk for developing skin cancer from both the injections and tanning.

    Again I am happy the rosacea went into remission but is it really worth getting something worse?

  4. #4

    Lightbulb

    While I wouldn't advise anyone follow your regimen I will make a suggestion (for you and anyone who may be considering following in your footsteps). Try to reduce the dosages of what you are taking as much as possible to the point that you are just at the dosage level needed to experience the level of effectiveness needed. Essentially one wants to limit as much as possible unnecessary exposure (or levels of exposure) to a given drug as much as possible. Also limit your exposure to UV as much as possible. It will take a bit of time and experimentation but you will likely be much better off for it in the long term.

    -Scott
    Last edited by Melanotan; 11th September 2009 at 11:33 PM.
    Melanotan.org - afamelanotide Founder & Admin, a site about melanotan peptides. Melanotan-1's generic name is "afamelanotide".

  5. #5

    Exclamation

    Also, get yourself examined with regularity by qualified medical professionals. Through examination such folks will be in a better position to detect any medical issues that could potentially arise as you continue in your regimen. Be as upfront with them about what you are doing as possible.

    -Scott
    Last edited by Melanotan; 11th September 2009 at 11:50 PM.
    Melanotan.org - afamelanotide Founder & Admin, a site about melanotan peptides. Melanotan-1's generic name is "afamelanotide".

  6. #6
    Senior Member
    Join Date
    Jan 2006
    Posts
    491

    Default

    While I surely would not recommend Melanotan in general, it has really allowed me mostly forget about my rosacea and go out in the sun this summer. After so many years of not doing that, it was mentally exhausting. It was so nice to take a break and now I am going off of it to work on the root cause again. But I know I have it in my back pocket if the disease begins to overwhelm me mentally.

    Glad you having success, but be careful about making this your lifelong regimen. You still need to do things to work the root cause if you want to be largely free of rosacea.

  7. #7
    Senior Member MissD's Avatar
    Join Date
    Apr 2009
    Posts
    471

    Default

    Another thing I thought I'd mention is that UV exposure triggers new blood vessels to develop and that can make rosacea flare much worse in the long run. Just be careful.

  8. #8
    Member RatherBeSkating's Avatar
    Join Date
    Jun 2009
    Location
    UK
    Posts
    80

    Default

    I appreciate what everyone is saying, but I'm at my wits end, totally fed up, so, although I know the risks are there, I'll happily take them than live another day in my shoes.

    Right now I've got the doses pretty low. 0.2mg clonidine/day and 0.1ml melanotan (1mg I think that is) /day.

    My skin has ruined my life and almost made me a hermit. Even if these meds kill me, although unlikely, I'd be better off than living like a freak for the rest of my life.

  9. #9
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Okay you arent going to like what I am going to say but as a moderator and someone who has had rosacea for a long time I want to be honest with you. I dont think you are on the right track with your treatment. What you are doing now has implications for your future health.

    For one you are buying a medicine off the internet that you dont know the quality of and nor do you know whether you should be taking. Secondly you are injecting a drug that has yet to be approved and thus no one knows the true benefits or side effects.

    Whilst I understand the desire to be better I want you to try to imagine yourself way down the line. Okay so it might not kills you but what about risking your eye sight or any of the yet unknown side effects? You are having weekly sunbeds, well for a start they increase your risk of skin cancer, let alone give you horrible leathery skin. You mention you are getting headaches, that could well be from either medication and shouldn't be ignored.

    If I am not mistaken the melatonin mainly covers the redness and isnt actually treating the rosacea. You need to look round for something which will be good for you in the long-term as opposed the short term gains you are seeing now.

    I apologize for coming across as a kill joy. Just think of me an annoying big sister. I am pleased you are having success I just wish it wasn't with these drugs in this manner.

    Please make sure you are aware of all the risks, we dont want you regretting your decision in the future.

    Best wishes

    Sarah

  10. #10
    Senior Member redhotoz's Avatar
    Join Date
    Jan 2006
    Location
    Australia
    Posts
    2,500

    Default

    Hi RBS

    I do understand the want and need to rid Rosacea, I've had this blasted thing for 8 years and I've tried many things. It has to be done safely though. Sadly, since we don't know the actual cause yet, a cure can not be found at this point in time. I'm sure it will come...one day! Tap, tap, tap!!!

    Control of Rosacea takes time. Time to find out what works best for you with the squillions of products out there on the market. Taking 'short cuts' without the support of a qualified doctor can be dangerous. I'm sure nobody here wants you to develop a nastier health issue. Rosacea is bad enough to deal with. Surely you don't want to have to deal with something more severe!

    I respect that you want to do it fast but please think of the future implications.

    Jen

Similar Threads

  1. White bumps on shoulders/back of arms/back
    By IowaDavid in forum Similar and co-existing conditions
    Replies: 1
    Last Post: 7th October 2012, 06:22 AM
  2. just back from my ipl
    By Ghost in forum Intense pulsed light and laser
    Replies: 8
    Last Post: 8th April 2011, 09:34 PM
  3. Did Dr. Chu ever get back to us with the Q&A?
    By RedFaced in forum General rosacea questions
    Replies: 3
    Last Post: 22nd April 2009, 06:57 AM
  4. Got back from Dr.-help
    By jennfran in forum Prescription medications
    Replies: 7
    Last Post: 9th May 2007, 05:58 PM
  5. Back again
    By Warren in forum Meta-forum discussion
    Replies: 1
    Last Post: 19th June 2006, 10:50 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •